MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT10; PROSTHESIS, KNEE, PATELLOFEMOR, SEMI-CONS, CEMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 5-6 RT10; PROSTHESIS, KNEE, PATELLOFEMOR, SEMI-CONS, CEMENTED, POLYMER/METAL/POLYMER
Model Number 74023252
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a simultaneous bilateral tka had been performed on (b)(6)2010, the patient experienced a post fracture of the tibial insert in one of the knees.Due to this incident, an emergency revision surgery was performed on an unspecified date.The identity of the explanted devices and of the devices implanted in exchange during this procedure are unknown at this time.The patient wants a revision of the other knee tibial insert, although no apparent adverse event/malfunction has been reported with this prosthesis.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H6, removed code 4648 - insufficient information.
 
Event or Problem Description
It was reported that, after a simultaneous bilateral tka had been performed on (b)(6) 2010, the patient experienced a right knee - post fracture of the tibial insert, allowing subluxation of the knee with activity.Due to this incident, an emergency revision surgery was performed on (b)(6) 2021.During this procedure, all the devices from the construct were explanted and replaced with an unspecified system.The patient wants a revision of the other knee tibial insert, although no apparent adverse event/malfunction has been reported with this prosthesis.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the device/adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma and has a finite expected service life and may need to be replaced in the future has been identified in the warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 5-6 RT10
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOR, SEMI-CONS, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14548491
Report Number1020279-2022-02685
Device Sequence Number5172567
Product Code JWH
UDI-Device Identifier03596010555144
UDI-Public03596010555144
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Model Number74023252
Device Catalogue Number74023252
Device Lot Number08DM01864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/13/2022
07/12/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/21/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74021115/09LM05961 - JOURNEY FEM OX NP BCS RT SZ 5.; 74022215/08KM04695 -JOURNEY TIBIA BASE NP RT SZ 5.; 74024829/09GM15620 -JRNY BCS PAT RESRF RD 29 MM ST.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale